Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 189, NWS Cleveland, OH

July 27, 2007Portage County, Summit County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 27, 2007, 7:37 PM EDT for Portage County, Summit County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2007, 7:37 PM EDT (23:37 UTC)
Expired
Jul 27, 2007, 8:30 PM EDT
In force
53 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

Counties Portage County, OH, Summit County, OH

The radar

The Cleveland radar (KCLE), 52 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 272337
SVRCLE
OHC133-153-280030-
/O.NEW.KCLE.SV.W.0189.070727T2337Z-070728T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
737 PM EDT FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PORTAGE COUNTY IN NORTHEAST OHIO
  SUMMIT COUNTY IN NORTHEAST OHIO

* UNTIL 830 PM EDT

* AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR TWINSBURG...OR ABOUT 13 MILES NORTHWEST OF
  RAVENNA...AND MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STREETSBORO...MANTUA AND GARRETTSVILLE

LAT...LON 4135 8147 4123 8144 4100 8103 4125 8100
      4133 8123

$$

KING
2 follow-up statements
000 
WWUS51 KCLE 280008
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
808 PM EDT FRI JUL 27 2007

OHC153-280018-
/O.CAN.KCLE.SV.W.0189.000000T0000Z-070728T0030Z/
SUMMIT OH-
808 PM EDT FRI JUL 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR SUMMIT COUNTY IS CANCELLED...

LAT...LON 4134 8137 4123 8136 4100 8103 4125 8100
      4133 8123

$$

OHC133-280030-
/O.CON.KCLE.SV.W.0189.000000T0000Z-070728T0030Z/
PORTAGE OH-
808 PM EDT FRI JUL 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR PORTAGE COUNTY...

AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR MANTUA...OR ABOUT 7 MILES NORTH OF
RAVENNA...MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GARRETTSVILLE AND WINDHAM

LAT...LON 4134 8137 4123 8136 4100 8103 4125 8100
      4133 8123

$$
000 
WWUS51 KCLE 280026
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
826 PM EDT FRI JUL 27 2007

OHC133-280036-
/O.EXP.KCLE.SV.W.0189.000000T0000Z-070728T0030Z/
PORTAGE OH-
826 PM EDT FRI JUL 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR PORTAGE COUNTY EXPIRES AT 830
PM EDT...

LAT...LON 4134 8137 4123 8136 4100 8103 4125 8100
      4133 8123

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:09 PM EDT, 28 minutes earlier.

Area forecast discussion, Jul 27, 7:09 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
709 PM EDT FRI JUL 27 2007

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION LATE TONIGHT AND CROSS THE
REGION SATURDAY AFTERNOON. HIGH PRESSURE WILL GRADUALLY BUILD INTO
THE AREA SATURDAY NIGHT AND SUNDAY.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
INSTABILITY HAS BEEN BUILDING ALL AFTERNOON ESPECIALLY OVER
WESTERN OHIO WHERE CAPE VALUES HAVE RISEN TO OVER 2500 J/KG AS
DEEP SHEAR (0-6KM) HAS RISEN TO 25-30 KNOTS OVER THE SAME AREA.
SOME INSTABILITY IS EVIDENT EAST ALONG THE LAKESHORE FROM CLE TO
ERI WHILE RAIN COOLED STABLE CONDITIONS EXIST FROM MEDINA COUNTY
TO YNG. CONVECTIVE CIN IS NEARLY ZERO ACROSS ALL BUT THE EASTERN
COUNTIES AND CONVECTION HAS DEVELOPED JUST WEST OF TOL FDY AREA
WHERE THE INSTABILITY IS GREATEST. THIS ACTIVITY SHOULD PROGRESS
ESE INTO THE REGION THIS EVENING AND MAY BECOME SEVERE. RECENT
HEAVY RAIN MAY INCREASE THE FLOOD RISK AS WELL BUT WILL NOT ISSUE
A FFA AT THIS TIME.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY NIGHT/...
CONVECTION WILL LIKELY DIMINISH AFTER SUNSET THIS EVENING BUT THE
CHANCE OF STORMS WILL LIKELY INCREASE AROUND NOON ON SATURDAY AS
THE COLD FRONT DROPS SOUTH OF LAKE ERIE INTO NORTHERN OHIO AND NW
PA. INSTABILITY IS EXPECTED TO BE MODERATELY HIGH OVER 2000 J/KG
ESPECIALLY EAST OF I-77 AND SOUTH OF I-90.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
FAIR WEATHER WITH A GRADUAL WARMING TREND IS IN STORE FOR THE
REGION AS HEIGHTS RISE OVER THE EASTERN STATES AND WARMER AIR OVER
THE MIDWEST GRADUALLY SPREADS EAST. BOTH GFS AND ECMWRF ARE
FORECASTING HEIGHTS TO RISE OVER THE EASTERN STATES UNTIL LATE IN
THE WEEK WHEN A WEAK SHORT WAVE WILL BRUSH ACROSS THE NORTHERN
TIER STATES WHICH MAY DRAG A WEAK COLD FRONT INTO THE AREA FRIDAY.
THIS FEATURE MAY PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. HAVE
USED GFS GRIDDED MOS WITH MINOR CHANGES.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AFTERNOON INSTABILITY HAS RESULTED IN SCATTERED TSTMS ACROSS THE
AREA. EXPECT CONVECTION TO BECOME INCREASINGLY SPARSE THROUGH THE
EVENING. WEAKENING COLD FRONT/TROF JUST TO OUR NORTHWEST WILL MOVE
THROUGH THE AREA OVERNIGHT AND BRING IN SLIGHTLY DRIER MORE STABLE
AIR ON A NLY FLOW. FOR THE EVENING WILL CARRY TEMOP THUNDER FOR A
FEW HOURS IN KCAK AND SHWRS IN KCLE...OTHERWISE VCTS OR NOTHING.
DRY AIR ALOFT WILL SPREAD IN AND WITH THE LOW LEVEL MOISTURE
REMAINING IN PLACE WOULD EXPECT FOG TO DEVELOP MOST PLACES.
BROUGHT IN MVFR VSBYS TRENDING TO IFR BY EARLY MORNING. SATURDAY
AFTERNOON THE NAM12 CONTINUES TO SHOW AFTERNOON INSTABILITY WITH
CAPES APROACHING 2000J/KG. WITH LACK OF FORCING BEHIND THE BOUNDRY
WILL LEAVE OUT ANY FORECAST OF CONVECTION FOR NOW.

BEHIND COLD FRONT...EXPECT CONDITIONS TO IMPROVE BY SUNDAY AS HIGH
PRESSURE BUILDS INTO THE AREA. THIS AREA OF HIGH PRESSURE WILL BE
THE DOMINATE WEATHER FEATURE INTO THE FIRST HALF OF NEXT
WEEK...AND WILL ALLOW FOR MAINLY VFR CONDITIONS IN THE AREA DURING
THE DAY.

&&

.MARINE...
LOW PRESSURE CURRENTLY LOCATED OVER LOWER LAKE MICHIGAN WITH A WARM
FRONT EXTENDING BACK TOWARD THE MISSISSIPPI RIVER. THE LOW AND THE
ASSOCIATED COLD FRONT WILL MOVE ACROSS LAKE ERIE TONIGHT WITH THE
FRONT JUST SOUTH OF THE LAKE SATURDAY MORNING. AHEAD OF THE
FRONT...THINK THAT THE WINDS WILL PICK UP OUT OF THE SOUTHWEST BUT
REMAIN AROUND 10-15KTS.  POST-FRONTAL PRESSURE GRADIENT AND COLD
ADVECTION RELATIVELY BENIGN SO AM NOT EXPECTING A BIG INCREASE IN
THE WINDS/WAVES SATURDAY.  HIGH PRESSURE SETTLES OVER THE LAKE ON
SUNDAY AND WILL REMAIN IN PLACE THROUGH THE MIDDLE OF NEXT WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...REL
NEAR TERM...REL
SHORT TERM...REL
LONG TERM...REL
AVIATION...TK
MARINE...LEINS
Hazardous weather outlook, Jul 27, 6:06 AM EDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
606 AM EDT FRI JUL 27 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-281015-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
606 AM EDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON AND
EVENING AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE AREA. THE
MAIN THREAT WILL BE WIND AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND THIS EVENING.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:27 PM EDTSpecial Marine WarningCLE2 hr
Jul 26, 11:44 PM EDTSevere Thunderstorm WarningCLEHancock61 min
Jul 27, 12:21 AM EDTAreal Flood AdvisoryCLEWood4 hr
Jul 27, 12:41 AM EDTSpecial Marine WarningCLE2 hr
Jul 27, 12:55 AM EDTSevere Thunderstorm WarningCLEHancock41 min
Jul 27, 1:00 AM EDTSevere Thunderstorm WarningCLEWood45 min
Jul 27, 1:15 AM EDTFlash Flood WarningCLEWood3 hr
Jul 27, 2:00 AM EDTSpecial Marine WarningCLE2 hr
Jul 27, 2:06 AM EDTSevere Thunderstorm WarningCLELucas20 min
Jul 27, 2:14 AM EDTSevere Thunderstorm WarningCLEOttawa61 min
Jul 27, 2:43 AM EDTSpecial Marine WarningCLE2 hr
Jul 27, 3:58 AM EDTAreal Flood AdvisoryCLESeneca3 hr
Jul 27, 4:04 AM EDTSpecial Marine WarningCLE86 min
Jul 27, 4:18 AM EDTAreal Flood AdvisoryCLELucas3 hr
Jul 27, 5:58 AM EDTAreal Flood AdvisoryCLEWood4 hr
Jul 27, 7:00 AM EDTAreal Flood AdvisoryCLESeneca3 hr
Jul 27, 9:08 AM EDTAreal Flood AdvisoryCLEHolmes4 hr
Jul 27, 10:00 AM EDTAreal Flood AdvisoryCLESeneca3 hr
Jul 27, 3:38 PM EDTSevere Thunderstorm WarningCLEHancock51 min
Jul 27, 5:38 PM EDTSevere Thunderstorm WarningCLELorain67 min
Jul 27, 5:41 PM EDTSevere Thunderstorm WarningCLEErie34 min
Jul 27, 5:51 PM EDTSevere Thunderstorm WarningCLEHuron24 min
Jul 27, 5:57 PM EDTSevere Thunderstorm WarningCLEMedina63 min
Jul 27, 6:13 PM EDTSevere Thunderstorm WarningCLEHuron62 min
Jul 27, 7:17 PM EDTAreal Flood AdvisoryCLEHuron3 hr
Jul 27, 7:53 PM EDTSevere Thunderstorm WarningCLEAshland52 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.